MAUDE Adverse Event Report: PERFUSION SYSTEMS DLP PERICARDIAL SUMP; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYP

PERFUSION SYSTEMS DLP PERICARDIAL SUMP; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYP
Model Number 12010
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a dlp pericardial sump, it was reported that the tip of the sump got caught in the mitral valve chordae, the tip extended and trapped the chordae.The surgeon then had to cut the tip of the sump with a wire cutter to free the chordae.There was no additional adverse patient effect associated with this event.Medtronic received additional information that the customer believes the event to be related to the device due to the construction of the weighted tip of the device and how the rings managed to catch the chordae.
 
Additional Manufacturer Narrative
Conclusion: after investigation at medtronic, the complaint was confirmed for the sump getting caught in the mitral valve chordae r esulting in the surgeon cutting the wire winding of the sump to free the chordae based on the photo provided, however, no product has been returned to date.The entanglement of the sump and subsequent intervention to free the chordae were most likely caused by use error.The instructions for use and the device labeling state "the pericardial sump is not intended to be placed through a valve to drain a closed cardiac chamber." the damage to the sump occurs when the exposed wire coil on the sump tips catches or becomes entangled in the chordae tendinea.During this procedure the pericardial sump was placed into the cardiac chamber contraindicating the warning on the device's labeling and most likely causing the damage to the complaint device.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Medtronic has made its supplier aware of this occurrence and will continue to monitor for future occurrences and trends per the product quality meetings procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
DLP PERICARDIAL SUMP
Common Device Name
SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYP
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16982312
Report Number2184009-2023-00313
Device Sequence Number6032986
Product Code DTS
UDI-Device Identifier00613994619211
UDI-Public00613994619211
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K850385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2025
Device Model Number12010
Device Catalogue Number12010
Device Lot Number2022110725
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date06/06/2023
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown